InnoPran XL Overdose
Taking too much InnoPran XL (propranolol XL) could cause problems such as dizziness, low blood sugar, and constriction of the airway. The specific effects of an overdose will vary from person to person, depending on how much InnoPran XL was taken and whether it was taken with other substances. Treatment for an overdose may involve "pumping the stomach" or supportive care.
InnoPran XL® (propranolol XL) is a prescription high blood pressure medication that belongs to a class of drugs known as beta blockers. As with most medications, it is possible to take an overdose of InnoPran XL. The specific effects of an InnoPran XL overdose can be dangerous but will vary, depending on a number of factors, including the InnoPran XL dosage and whether it was taken with any other medications or substances.
An overdose with InnoPran XL or other similar beta blockers may cause the following problems:
- Low heart rate (bradycardia)
- Low blood pressure (hypotension)
- Low blood sugar (hypoglycemia)
- Constriction of the airway, which may cause breathing problems
- Heart block (a problem with the conduction of electrical signals within the heart).
The treatment for an overdose of this drug will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Dialysis is not useful for removing InnoPran XL from the blood. Treatment will also involve supportive care, such as:
- Giving medications to increase the heart rate
- Giving IV fluids and medications to increase blood pressure
- Giving asthma medications to reverse airway constriction
- Giving IV glucose to reverse low blood sugar.
It is important that you seek medical attention immediately if you believe that you may have taken an InnoPran XL overdose.